Hail, Platte
- When
- July 31, 6:25 PM CST
- Where
- Platte County, 6 mi WSW of Lindsay
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.667, -97.800
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 31, 1:36 PM CST, 4 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 236 PM CDT THU JUL 31 2003 PRECIP CHANCES THROUGH FRIDAY REMAIN THE CENTRAL FORECAST CONCERN. MESSY SURFACE ANALYSIS THIS AFTERNOON DUE TO MORNING THUNDERSTORM COMPLEX THAT MOVED THROUGH THE CWA. OUTFLOW FROM THIS CONVECTION HAS MOVED INTO CENTRAL AND EASTERN KANSAS WITH THUNDERSTORMS CONTINUING TO FIRE. VERY WARM TEMPS SOUTH OF THIS BOUNDARY WITH MANY AREAS APPROACHING 100 BY 19Z. REMNANT STORMS WERE STILL DRIFTING THROUGH SOUTHWEST IOWA...BUT SHOULD BE GONE IN THE NEXT COUPLE OF HOURS. TO THE NORTH OF THIS SCENARIO...MAIN COLD FRONT STILL EXTENDED FROM SOUTHERN MN INTO NORTHERN NEB. TEMPERATURES IN THE NORTHWEST CWA WERE REBOUNDING NICELY INTO THE UPPER 80S WITH SOUTHERLY FLOW AND SUNSHINE. TEMPS WERE STILL IN THE 60S AND 70S IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA WHERE RECENT RAINS HAVE FALLEN. THOUGH MAIN INSTABILITY AXES LIE NEAR THE FRONT IN NORTHERN IOWA AND SOUTH OF THE OUTFLOW BOUNDARY IN KANSAS...CONTINUED DESTABILIZATION IS EXPECTED THROUGH THE AFTERNOON AS TEMPS WARM. ALSO NOTED ON WATER VAPOR IMAGERY WAS JETLET OF STRONGER WINDS PUNCHING INTO NORTHEAST NEBRASKA THAT COULD FIRE STORMS ALONG MANY SMALL SCALE BOUNDARIES LEFT OVER FROM MORNING CONVECTION. SO FOR THIS EVENING...WILL CARRY A CHANCE FOR STORMS OVER THE NORTHERN TWO-THIRDS OF THE CWA TO COVER STORMS THAT COULD DEVELOP ALONG COLD FRONT AND LEFT OVER BOUNDARIES. THE SOUTHERN THIRD OF THE CWA MAY BE SPARED THIS EVENING...BUT CONFIDENCE IS LOW BASED ON EMBEDDED WAVES IN THE UPPER LEVEL FLOW AND BOUNDARIES FROM RECENT CONVECTION. ATTENTION THEN TURNS TO THE OVERNIGHT HOURS AND EXPECTED MCS DEVELOPMENT IN THE HIGH PLAINS. CORFIDI VECTORS INDICATE STORMS DEVELOPING IN NORTHWEST CO OR THE NEBRASKA PANHANDLE WILL MOVE EAST-SOUTHEAST INTO THE SOUTHERN CWA AFTER MIDNIGHT. CURRENT SATELLITE AND RADAR TRENDS SHOW THIS AREA MAY DEVELOP FARTHER SOUTH THAN MODELS INDICATE...AND CURRENT DEVELOPING CONVECTION MAY SUPPRESS MCS SOUTH ACROSS NORTHERN OR CENTRAL KANSAS. AT ANY RATE...WILL KEEP POPS GOING IN THE SOUTHERN CWA THROUGH THE NIGHT AND INTO FRIDAY MORNING. SOME INDICATION PRECIP MAY LINGER INTO THE AFTERNOON IN THE SOUTH AS 850 FRONT LIMPS SOUTH OF THE CWA...BUT WILL NOT CARRY AFTERNOON PRECIP. REST OF THE FORECAST LOOKS DRY FOR NOW...BUT WILL STILL SEE NORTHWEST FLOW ALOFT THAT COULD BRING A ROUND OF SHOWERS JUST ABOUT ANY DAY. BEST CHANCE FOR CONVECTION LOOKS TO BE TUESDAY WHEN GFS AND ETA EXTENSION SHOW NEXT SIGNIFICANT WAVE TO MOVE INTO THE PLAINS. RETURNING WARM FRONT AT THE SURFACE UNDER TRANSITIONING NORTHWEST FLOW TO RIDGE PATTER ALOFT LOOKS LIKE ENOUGH TO AT LEAST PUT A CHANCE IN THE FORECAST. HOWEVER COLLABORATIVE FORECASTS SUGGEST ANOTHER MODEL RUN OR TWO WILL BE NEEDED TO SOLIDIFY THE TIMING. TEMPERATURES WILL BE MILD THROUGH THE WEEKEND INTO EARLY NEXT WEEK WITH WEAK EAST OR NORTHEAST SURFACE WIND COMPONENT. MID TO LATE NEXT WEEK LOOKS TO BE WARMER AS UPPER RIDGE BEGINS TO BUILD INTO THE PLAINS. OMA...NONE. 62
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-011030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 505 PM CDT THU JUL 31 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND FRIDAY THERE WILL CONTINUE TO BE A CHANCE OF THUNDERSTORMS ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA TONIGHT INTO FRIDAY. SOME STORMS MAY BE SEVERE IN PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA LATER TONIGHT INTO FRIDAY MORNING. THIS AREA IS GENERALLY SOUTH OF A COLUMBUS TO FREMONT TO HARLAN IOWA LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN HAZARDS. A COLD FRONT FROM SOUTHWEST MINNESOTA INTO SOUTHERN SOUTH DAKOTA IS EXPECTED TO DRIFT SLOWLY SOUTH TONIGHT AND ACT AS A FOCUS FOR THUNDERSTORMS. IN ADDITION...SEVERAL WEAK BOUNDRIES ARE ALSO IN PLACE IN EXTREME SOUTHEAST NEBRASKA AND SOUTHWEST IOWA FROM CONVECTION EARLIER TODAY. THESE BOUNDRIES MAY ALSO ACT TO FOCUS THUNDERSTORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND EARLY FRIDAY MORNING IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. FOBERT
The Omaha radar (KOAX), 125 km away, was scanning. The volume nearest the first event began at 00:25 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368925.